Funnel Cloud, Waupaca
- When
- June 13, 2:06 PM CST
- Where
- Waupaca County, 3 mi W of New London
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.470, -88.965 (the zone’s center; the record gives no point)
Thunderstorms that moved into the east central Wisconsin ahead of a warm front produced a tornado, damaging winds, torrential rain and a funnel cloud. ), knocking down a tree and causing damage to shingles at a residence.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms that moved into the east central Wisconsin ahead of a warm front produced a tornado, damaging winds, torrential rain and a funnel cloud. The tornado briefly touched down near Black Creek (Outagamie co.), knocking down a tree and causing damage to shingles at a residence. Winds from the storms blew over a garage near Stockbridge (Calumet co.) and a funnel was spotted west of New London (Waupaca co.). Torrential rain flooded roads in Green Bay (Brown co.), Kimberly (Outagamie co.), Kaukauna (Outagamie co.) and in Sherwood (Calumet co.).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 13, 3:00 AM CST, 11 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT MON JUN 13 2005 .SYNOPSIS...LARGE SCALE CHGS UNDERWAY ACRS NOAM. DURING THE NEXT COUPLE DAYS...THE PREV PATTERN OF A TROF OVER THE W WITH A STG RIDGE IN THE E WL BE REPLACED BY ONE WITH A RIDGE FM THE DESERT SW NWD THROUGH THE PLAINS AND A TROF IN THE E. DURING THE LATTER HALF OF THE FCST CYCLE..THE NRN PORTION OF THE RIDGE IS EXPECTED TO MAKE A SUBLTE BUT IMPORTANT SHIFT EWD INTO THE WRN GREAT LAKES RGN. STG UPR SYSTEM HEADING EWD FM THE PLAINS...WHICH WL EVENTUALLY HELP ESTABLISH THE ERN TROF...WL CROSS THE AREA DURING THE FIRST PART OF THE FCST CYCLE. THIS SYSTEM WL LIKELY BRING SIG RAINS TO THE AREA. SHOULD HAVE ONE MORE WARM/HUMID DAY AS THE SYSTEM APPROACHES...THEN TEMPS WL TREND DOWNWARD UNDER CLOUDS AND PCPN. TEMPS THEN EXPECTED TO TREND BACK UPWARD AS THE UPR RIDGE EDGES INTO THE RGN. EXPECT ABV NORMAL TEMPS AGAIN BY EARLY NEXT WK. WITH THE WARMER TEMPS COMING AS CANADIAN AIR MODIFIES OVER THE RGN...HUMIDITIES SHOULD REMAIN FAIRLY LOW...AT LEAST INITIALLY. PCPN CHCS VERY LOW DURING THE MIDDLE TO END OF THE FCST CYCLE. .SHORT TERM...TDA/TNGT/TUE. VERY MUDDLED SVR WX PICTURE FOR TDA/TNGT. AT FIRST GLANCE...STG UPR SYSTEM MOVG INTO THE AREA DURING MID-JUNE SHOULD BE VERY FAVORABLE FOR SVR WX. HOWEVER...00Z RAOBS FM ILX AND DVN DID NOT SHOW GREAT INSTABILITY TO THE S. ALSO...MODELS SHOWED SOME INSTABILITY BEING GENERATED ACRS THE AREA THIS MORNING...THEN GETTING WIPED OUT AS BAND OF PCPN LIFTS THRU...WITH STRONGER DESTABILIZATION JUST S/SW OF THE AREA THIS AFTN ASSOC WITH UPR DRY SLOT. HOWEVER...EARLY MORNING STLT/RADAR DID NOT SHOW PCPN MAKING AS MUCH EWD PROGRESS AS INDICATED BY THE MODELS. IF IT COMES THROUGH LATER IN THE DAY...THE ABILITY TO DESTABILIZE AGAIN BEHIND IT WL BE LOW. HOWEVER...THAT WOULD OPEN THE POSSIBILITY OF THE CONVECTION WITH THE FIRST BAND OF PCPN INTENSIFYING OVER THE AREA. BUT...SHEAR NOT PROGGED TO BE STG UNTIL LATE IN THE DAY. THE SWODY1 FM SPC JUST CLIPPED THE SW PART OF THE FCST AREA WITH THE SLGT RISK OF SVR WX. WL CONT TO WATCH HOW THE SITN EVOLVES THIS MORNING AND MAKE A FINAL DECISION WHEN THE HWO IS ISSUED LATER THIS MORNING AS TO WHETHER OR NOT TO BRING THE MENTION OF SVR FARTHER NEWD INTO THE AREA. IN TERMS OF GENERAL PCPN CHCS...DON/T SEE THE STG UPR SYSTEM COMING ACRS AND NOT PRODUCING MEAS PCPN. STUCK WITH LIKELY POPS IN THE W AND CHC POPS IN THE E TDA AS THE SYSTEM WL STILL BE IN THE PLAINS...BUT THEN TOOK UPPED POPS TO 70 PCT FOR TNGT/TUE. SVR RISK ON TUE WL BE FM LOW- TOPPED CONVECTION DEVELOPING NR THE UPR LOW. THERE WL LIKELY BE PLENTY OF CLDS ARND...BUT EVEN AN HOUR OR TWO OF SUNSHINE SHOULD ALLOW SUFFICIENT DESTABILIZATION WITH UPR SYSTEM CROSSING THE STATE. A FAIRLY WARM START TO THE DAY TDA COMBINED WITH MORNING SUNSHINE SHOULD ALLOW TEMPS TO REACH THE 80S IN MOST LOCATIONS. TRIMMED TEMPS A BIT IN THE W WHERE CLDS WL ARRIVE SOONER. TEMPS FOR TUE VERY TRICKY AND DEPEND ON THE TRACK OF THE SFC LOW AND THE AMNT OF SUN. PULLED TEMPS BACK A BIT AS THERE SHOULD BE WIDESPREAD CLOUDS. THINK SFC LOW WL TRACK FAR ENOUGH N TO KEEP AT LEAST A S OR SE WIND FLOW ACRS THE ENTIRE AREA FOR MUCH OF THE DAY. IF IT TRACKS FARTHER S AND N-C WI GETS CAUGHT WITH NE WINDS AND PCPN...WL NEED TO SLASH ANOTHER 10 F DEG OFF CURRENT FCST. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DIMINISH TUESDAY NIGHT AS UPPER LOW PUSHES EAST OF THE STATE. HAVE HIGHEST CHANCES DURING THE EVENING HOURS...THEN LOWERED ALL LOCATIONS TO 30 PERCENT AFTER MIDNIGHT. A SECONDARY UPPER LEVEL DISTURBANCE DROPS SOUTHEAST OUT OF CANADA ON WEDNESDAY. ETA QUICKER WITH MORE OF A LATE MORNING TO MID AFTERNOON CHANCE FOR SHOWERS... WHILE GFS MODEL DEPICTING A LATER SOLUTION OF A LATE AFTERNOON AND EVENING EVENT. UKMET/ECMWF/CANADIAN REALLY NO HELP IN RESOLVING TIMING ISSUE...THEREFORE TRENDED TOWARD THE ETA SOLUTION ON TIMING FOR THE TIME BEING. BASED ON TIMING OF THE SYSTEM...DRIER AIR WILL FILTER BEHIND THE DISTURBANCE WHICH ALLOW THE AREA TO SEE MORE SUNSHINE. NEW MEX GUIDANCE SOMEWHAT COOLER THAN WHAT WE HAVE IN THE GRIDS NOW. BASED ON MORE SUNSHINE...WILL CONTINUE WITH CURRENT GRID PACKAGE FOR HIGHS ON WEDNESDAY. THE MOST SIGNIFICANT WEATHER WILL BE THE COOLER AND LESS HUMID WEATHER ON WEDNESDAY. WILL HAVE SURFACE DEWPOINTS FALLING INTO THE 40S OVER THE NORTH AND 50S OVER THE SOUTHERN PORTION OF THE FORECAST AREA. MODELS CONTINUE TO SHOW RIDGE AT THE SURFACE/ALOFT WILL BUILD INTO THE CENTRAL UNITED STATES WITH A GRADUAL INCREASE 850MB TEMPERATURES BY MONDAY. CURRENT GRIDS REFLECT THIS TREND AND LITTLE CHANGES MADE. ONLY OTHER NOTE IS THAT THE GFS WAS DEPICTING SOME WARM ADVECTION PRECIPITION OVER THE NORTH ON SATURDAY. THE GFS HAS BACKED OFF ON THIS SCENARIO FOR SATURDAY AND IS NOW DRY. WITH RIDGE ALOFT...ANY WARM ADVECTION PRECIPITATION WOULD BE ISOLATED AT BEST AND NOT WORTH MENTIONING. IF ANY WARM ADVECTION RAINFALL WOULD OCCUR...IT WOULD BE MONDAY NOW. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/ECKBERG WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT MON JUN 13 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND TONIGHT... A STRONG STORM SYSTEM HEADING EAST FROM THE PLAINS WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK THIS AFTERNOON AND EVENING IS OF DAMAGING WINDS...THOUGH A FEW TORNADOES ARE POSSIBLE. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH ANY OF THE THUNDERSTORMS. THE SEVERE THREAT WILL CONTINUE THROUGHOUT THE NIGHT... THOUGH IT WILL BE SOMEWHAT DIMINISHED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PLAINS STORM WILL CROSS THE STATE TUESDAY...AND IS EXPECTED TO CONTINUE TO SUPPORT THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS DURING THE AFTERNOON AND EVENING COULD BE SEVERE. QUIET WEATHER IS THEN EXPECTED FOR THE REST OF THE PERIOD AS CANADIAN HIGH PRESSURE BUILDS SOUTH OVER THE AREA AND LINGERS INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-564-141700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1200 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND TONIGHT... A STRONG STORM SYSTEM HEADING EAST FROM THE PLAINS WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA TODAY THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THE PRIMARY RISK THIS AFTERNOON AND EVENING WILL BE OF LARGE HAIL AND DAMAGING WINDS. THE SEVERE THREAT...THOUGH SOMEWHAT DIMINISHED...WILL CONTINUE THROUGHOUT THE REST OF THE NIGHT. STORMS LATER IN THE NIGHT WOULD LIKELY PRODUCE PRIMARILY STRONG WINDS. AREAS OF FOG CAN BE EXPECTED WITH VISIBILITIES LOCALLY LESS THAN ONE MILE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PLAINS STORM WILL CROSS THE STATE TUESDAY...AND IS EXPECTED TO CONTINUE TO SUPPORT THUNDERSTORMS ACROSS THE AREA. SOME OF THE STORMS DURING THE AFTERNOON AND EVENING COULD BE SEVERE. QUIET WEATHER IS THEN EXPECTED FOR THE REST OF THE PERIOD AS CANADIAN HIGH PRESSURE BUILDS SOUTH OVER THE AREA AND LINGERS INTO THE UPCOMING WEEKEND. MG WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 68 km away, was scanning. The volume nearest the first event began at 20:49 UTC.
2 thunderstorm wind, 1 funnel cloud, 1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyThe tornado archive for Wisconsin, 2005Warnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458335, 5458336, 5458337, 5458338.